Alert archive / California / Wind Advisories in 2009

Wind Advisory 27, NWS San Diego, CA

November 24, 20094 counties in California

NWS San Diego, CA issued this wind advisory at Nov 24, 2009, 3:03 AM PST for 4 counties in California. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2009, 3:03 AM PST (11:03 UTC)
Expired
Nov 24, 2009, 12:00 PM PST
In force
9 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2009-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2009-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3195 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 241103
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
303 AM PST TUE NOV 24 2009

CAZ048-057-242000-
/O.CAN.KSGX.HW.W.0009.000000T0000Z-091124T2200Z/
/O.NEW.KSGX.WI.Y.0027.091124T1103Z-091124T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
303 AM PST TUE NOV 24 2009

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

LOCALLY GUSTY NORTHEAST WINDS TO 50 MPH WILL OCCUR THIS MORNING
IN THE INLAND EMPIRE ALONG THE 15 AND 215 FREEWAYS BETWEEN DEVORE
AND THE 60 FREEWAY...AND ALSO IN THE PASSES AND CANYONS OF THE
SANTA ANA MOUNTAINS AND FOOTHILLS. THE GUSTY WINDS WILL DECREASE
TO BELOW 35 MPH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCV
1 follow-up statement
000 
WWUS76 KSGX 241957
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1157 AM PST TUE NOV 24 2009

...STRONG GUSTY WINDS HAVE DECREASED...

.WEAKENED PRESSURE GRADIENTS HAVE RESULTED IN DECREASED WINDS.

CAZ048-057-242100-
/O.EXP.KSGX.WI.Y.0027.000000T0000Z-091124T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1157 AM PST TUE NOV 24 2009

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

WIND SPEEDS HAVE DECREASED. WIND GUSTS ARE EXPECTED TO CONTINUE AT
LESS THAN 35 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 10:30 PM PST, 4 hours 33 minutes earlier.

Area forecast discussion, Nov 23, 10:30 PM PST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1030 PM PST MON NOV 23 2009

.SYNOPSIS...HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL BRING
CLEAR SKIES WITH WARMER DAYS THROUGH THURSDAY. LOCAL GUSTY WINDS
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. COOLER FRIDAY THROUGH
THE WEEKEND AS LOW PRESSURE MOVES PAST TO THE NORTH. LOCAL GUSTY
OFFSHORE WINDS AGAIN SUNDAY AND MONDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-THURSDAY)...SKIES WERE CLEAR THIS EVENING. THE
00Z NKX SOUNDING WAS DRY WITH WEAK NE WINDS IN THE LOW LEVELS AND NW
WINDS ALOFT. OFFSHORE GRADIENTS WITH ABOUT -10 MB SAN-TPH AND
OFFSHORE TRENDS.

RIDGING ALOFT AND OFFSHORE FLOW WILL CONTINUE CLEAR SKIES WITH
WARMER DAYS. THURSDAY WILL BE THE WARMEST DAY IN MOST AREAS WITH MAX
TEMPS ABOUT 5 TO 10 DEGREES ABOVE SEASONAL AVERAGES INLAND FROM THE
IMMEDIATE COAST. OFFSHORE WINDS WILL MAINLY BE GRADIENT DRIVEN WITH
WEAK UPPER AND THERMAL SUPPORT. THE STRONGEST WINDS WILL BE TUESDAY
MORNING WITH MOST WINDS REMAINING BELOW ADVISORY STRENGTH...GUSTS TO
ABOUT 35 MPH. HOWEVER...THERE COULD BE ISOLATED STRONGER GUSTS IN
THE FAVORED AREAS BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAIN
CANYONS. THE SURFACE HIGH OVER THE INTERIOR WILL WEAKEN AND SHIFT E
FOR WEAKER OFFSHORE WINDS WEDNESDAY AND THURSDAY. THE WARM DRY
OFFSHORE FLOW WILL MAINTAIN AN ELEVATED FIRE WEATHER HAZARD.

&&

.LONG TERM (FRIDAY-MONDAY)...AN UPPER TROUGH WILL MOVE PAST TO THE N
FRIDAY BRINGING COOLING AND HIGHER HUMIDITIES WITH A RETURN OF
ONSHORE FLOW. THERE WILL BE A BRIEF RETURN OF MARINE LAYER CLOUDS
AND VARIABLE HIGH CLOUDINESS FRIDAY AND SATURDAY. ANOTHER STRONGER
TROUGH SHOULD MOVE PAST TO THE N AND E SUNDAY BRINGING POTENTIALLY
STRONG AND COOL N TO NE WINDS. THE OFFSHORE WINDS WILL WEAKEN
MONDAY.

&&

.AVIATION...
240615Z...VFR WITH CLEAR SKIES AND UNRESTRICTED VIS THROUGH TUE.
OFFSHORE FLOW WILL INCREASE TONIGHT AND CONTINUE THROUGH TUE
MORNING. LATEST ACARS SOUNDINGS INTO/OUT OF ONTARIO NE 25-45 KT
BETWEEN FL015-FL060 SOUTH OF SAN BERNARDINO/SAN GABRIEL  MOUNTAINS.
LATEST NAM MODEL HAS SIMILAR STRENGTH WINDS BOTH THERE AND WEST OF
LAGUNA MOUNTAINS BETWEEN CAMPO AND EL CAJON...BUT SHOWS THESE WINDS
DIMINISHING AFTER 1200 UTC AND BY 1800 UTC BECOMING NE-E 10-15 KT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 2 PM PST TUESDAY FOR SAN BERNARDINO AND
     RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SANTA ANA
     MOUNTAINS AND FOOTHILLS.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...ATKIN/SCV
AVIATION/MARINE...JAD/BALFOUR
Hazardous weather outlook, Nov 23, 4:00 PM PST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST MON NOV 23 2009

CAZ042-043-048-050-055>058-060>062-241200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PST MON NOV 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT

LOCAL GUSTY OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND
PASSES LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

AN EXTENDED PERIOD OF WEAK...DRY OFFSHORE FLOW WILL INCREASE THE
FIRE WEATHER HAZARD TUESDAY THROUGH THURSDAY...MAINLY IN THE
MOUNTAINS AND INLAND VALLEYS NEAR THE FOOTHILLS. THERE WILL ALSO
BE LOCALLY GUSTY WINDS BELOW THE PASSES AND CANYONS.

THERE IS THE POTENTIAL FOR LOCAL STRONG GUSTY OFFSHORE WINDS SUNDAY
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 9:31 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego25 min
Nov 23, 9:56 PM PSTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego5 hr
Nov 24, 10:01 AM PSTRed Flag WarningSGXOrange, Riverside, San Diego48 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.